MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user complains about worsening of sound perception with the device in the last two months (approximately october 2022).Re-implantation is considered.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to excessive mechanical stress, appears very likely.However, to determine an exact root cause device investigation would be necessary.Re-implantation was carried out but the device has not been received for investigational purposes yet.
 
Event or Problem Description
The user complained about worsening of sound perception with the device in the last two months (approximately october 2022).The user has been re-implanted but the explant has not been received at hq yet.
 
Additional Manufacturer Narrative
Conclusion: overload fractures in the active electrode which are consistent with an external mechanical impact were determined to be the root cause of device failure.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user had complained about worsening of sound perception with the device since approximately october 2022.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16002770
Report Number9710014-2022-00972
Device Sequence Number6728613
Product Code MCM
UDI-Device Identifier09008737062743
UDI-Public(01)09008737062743
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/19/2021
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number07673
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer12/15/2022
12/15/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date06/22/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age11 YR
Patient SexMale